Dopamine Hypersensitivity in Migraine: Role in Apomorphine Syncope
Article first published online: 18 MAY 2005
Headache: The Journal of Head and Face Pain
Volume 35, Issue 4, pages 222–224, April 1995
How to Cite
Del Zompo, M., Lai, M., Loi, V. and Pisano, M. R. (1995), Dopamine Hypersensitivity in Migraine: Role in Apomorphine Syncope. Headache: The Journal of Head and Face Pain, 35: 222–224. doi: 10.1111/j.1526-4610.1995.hed3504222.x
- Issue published online: 18 MAY 2005
- Article first published online: 18 MAY 2005
- Accepted for publication July 13, 1994.
- dopaminergic system;
There is some evidence supporting a potential role of hypersensitivity of the dopaminergic system in the pathogenesis of migraine. In this case report, we describe a syncopal episode in a patient with migraine without aura after the administration of a very low dose of apomorphine, a classical agonist of dopaminergic receptors. The absence of cardiovascular risk factors in this patient suggests that the clinical event might have been caused by hypersensitivity of the dopaminergic system.